Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 27, 2021, 9:56 AM EST. It took effect at Nov 28, 2021, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2021, 9:56 AM EST (14:56 UTC)
- In effect from
- Nov 28, 2021, 10:00 AM EST
- Expired
- Nov 29, 2021, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
928 WHUS73 KDTX 271456 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 956 AM EST Sat Nov 27 2021 LHZ422-280300- /O.NEW.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 956 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 20 knots from the west with gusts up to 26 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 3 PM EST Sunday with the largest waves expected around 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-280300- /O.NEW.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 956 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EST Sunday with the largest waves expected around 2 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-280300- /O.NEW.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Port Sanilac to Port Huron MI- 956 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 17 knots from the west with gusts up to 23 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-280300- /O.NEW.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 956 AM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI and Harbor Beach to Port Sanilac MI. * WHEN...The maximum winds are expected around 2 PM EST Sunday with the largest waves expected around 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IRL
5 follow-up statements
562 WHUS73 KDTX 280242 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 942 PM EST Sat Nov 27 2021 LHZ422-281515- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 942 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 2 PM EST Sunday with the largest waves expected around 3 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-281515- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 942 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 28 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EST Sunday with the largest waves expected around 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-281515- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Port Sanilac to Port Huron MI- 942 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 5 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-281515- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 942 PM EST Sat Nov 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 2 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
665 WHUS73 KDTX 280911 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 411 AM EST Sun Nov 28 2021 LHZ422-282115- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 411 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 2 PM EST Sunday with the largest waves expected around 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-282115- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 411 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 28 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EST Sunday with the largest waves expected around 2 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-282115- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Port Sanilac to Port Huron MI- 411 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-282115- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 411 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 24 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
638 WHUS73 KDTX 281449 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 949 AM EST Sun Nov 28 2021 LCZ460-LEZ444-290300- /O.EXT.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 949 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the west with gusts up to 29 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EST Sunday with the largest waves expected around 2 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-290300- /O.EXT.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Port Sanilac to Port Huron MI- 949 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 12 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-290000- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0000Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 949 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the west with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 2 PM EST Sunday with the largest waves expected around 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-290300- /O.CON.KDTX.SC.Y.0076.211128T1500Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 949 AM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 24 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 PM EST Sunday with the largest waves expected around 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ IRL
958 WHUS73 KDTX 290245 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 945 PM EST Sun Nov 28 2021 LCZ460-LEZ444-290900- /O.CON.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 945 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 17 knots from the northwest with gusts up to 27 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ443-290900- /O.CON.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Port Sanilac to Port Huron MI- 945 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 11 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441-442-290900- /O.CON.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 945 PM EST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Expect sustained winds up to 17 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 PM EST Sunday with the largest waves expected around 10 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
501 WHUS73 KDTX 290900 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 400 AM EST Mon Nov 29 2021 LCZ460-LEZ444-291000- /O.EXP.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 400 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$ LHZ443-291000- /O.EXP.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Port Sanilac to Port Huron MI- 400 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$ LHZ421-441-442-291000- /O.EXP.KDTX.SC.Y.0076.000000T0000Z-211129T0900Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI- 400 AM EST Mon Nov 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 6:50 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 27, 6:50 AM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
650 AM EST Sat Nov 27 2021
.AVIATION...
Ridge of high pressure has led to quiet aviation conditions across
Southeast Michigan. A Clipper and assoicated elevated warm front
will lift into the state during the afternoon leading to the
development of widespread light snow. Latest forecast trends have
been to delay onset at DTW as saturation lags in the lowest 5000 ft
due to dry antecedent conditions. Peak of the snow event is expected
between 21-03Z with IFR Cigs and vsbys.
For DTW...Delayed timing of snow to 20Z with peak of the event
expected between 21-03Z. Total snowfall of around 2 inches is
expected by 05Z.
.DTW THRESHOLD PROBABILITIES...
* High in ceilings below 5000 feet during the late afternoon and
tonight.
* Low with visibilities of 1/2SM or less and/or cigs of 200 ft or
less.
* High in precip type being all snow Saturday afternoon/evening.
&&
.PREV DISCUSSION...
Issued at 316 AM EST Sat Nov 27 2021
DISCUSSION...
A few breaks in the clouds early this morning has allowed many of
the good radiators to drop to around 20 degrees within the backdrop
of the surface ridge in place. The ridge will be short lived
however, as we are still looking at two distant upper level
waves/500 MB height fall centers to track through the area over the
next 24-36 hours. The bulk of our snowfall will occur with the lead
wave (currently seen moving into Iowa per latest water vapor
imagery), as low pressure (1007-1008 MB) tracks through southern
Wisconsin this afternoon and then close/just north of the southern
Michigan border this evening. Active mid level FGEN on the northeast
flank of the system, as the 850 MB low level jet over the Ohio
Valley curves into southeast Michigan. Wild card of the event is if
a second batch of precipitation (rain) develops south of the low,
with the main moisture axis and steep mid level (700-500 MB) lapse
rates, which could potentially allow the snowfall over southeast
Michigan to taper off faster.
Widespread light accumulating snow remains on the track this
afternoon/evening, although still not fully comfortable (after
looking as the various short term models/CAMS/euro ensemble members)
with exact location of heaviest snow/most active FGEN zone.
None-the-less, the bulk of the evidence (UKMET/NAM lead) suggests a
solid swath of 2-3 snowfall will occur within the middle tier of
counties (I-94/M-59) in the CWA, with an isolated 4 inch total not
out of the question with longer residence time of a mesoscale band.
With this being the first accumulating snowfall, sticking on the
roads, will issue a marginal winter weather advisory for late this
afternoon through midnight, with generous expansion on the north end
(I-69) and south (southern Michigan border) just in case there is a
subtle shift. Regardless, those locations should still be able to
exceed an inch accumulation.
The surface low tracking close to the southern Michigan border this
evening will ultimately yield to the second stronger upper level
wave entering the western Great Lakes tonight, as redefined surface
low develops over the northern Great Lakes and tracks through
Central Lake Huron late tomorrow. Still looking at main accumulating
snow (1+ inch) north of I-69, as southern areas contend with the well
developed mid level dry slot tracking along the southern Michigan
border in the morning. As the strong upper level PV anomaly beings
to clear the Central Great Lakes Sunday evening, there is indications
the low level convergence axis over Lake Huron will brush against
the eastern Thumb shoreline. 850 MB temps look to be adequate coming
in around -8 C, but more importantly inversion heights look to be up
around 10kft, thus a deep cloud layer embedded within the DGZ. Certainly
can see additional localized 1-3 inches of snow before winds shift
to the northwest and push band(s) back off shore after midnight.
After the weekend, the upper level flow over the northern Conus will
trend toward a bit more zonal, which will allow temperatures to
moderate at least through the mid week period, with 40s likely.
A series of disturbances will track across the Great Lakes region
over the upcoming work week, bringing periodic low chances of
precipitation, but lack of deep moisture will keep any QPF amounts
very light.
MARINE...
Surface ridging is firmly overhead this morning leading to light
winds throughout the day today. A weak clipper system then tracks
across southern lower MI this evening bringing chances for snow
showers from southern Lake Huron down to Erie. Winds don't begin to
meaningfully increase until daytime Sunday when another clipper
drops out of the upper Great Lakes across Lake Huron, eventually
merging with the first system over eastern Lake Erie. Widespread
snow shower chances accompany this low as wind gusts (out of the
west/northwest) top out in the 20-25kt range Sunday evening. Active
pattern looks to persist through the first half of the coming work
week as yet another clipper is forecast to sweep across the central
Great Lakes Monday into Tuesday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 3 PM this afternoon to midnight EST
tonight for MIZ060>063-068>070-075-076-082-083.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....CB
DISCUSSION...SF
MARINE.......KDK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 27, 3:47 AM EST, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 347 AM EST Sat Nov 27 2021 MIZ060>063-068>070-075-076-082-083-280930- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- 347 AM EST Sat Nov 27 2021 This hazardous weather outlook is for most of southeast Michigan. .DAY ONE...Today and Tonight A winter weather advisory is in effect late this afternoon through midnight for 2 to 3 inches of snow. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-280930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 347 AM EST Sat Nov 27 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Light snow likely developing this afternoon, with occasional light snow continuing tonight. A dusting to 2 inches is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow showers are expected during Sunday, with most locations getting an additional inch or so. Lake enhancement is possible by Sunday evening, with localized 1 to 3 inch totals near the eastern shoreline of the northern Thumb region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 347 AM EST Sat Nov 27 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:21 AM EST | Winter Weather Advisory | DTX | Genesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.